Unfortunately you can't force people to stop a bad habit. They will have to see the problems it is creating for them and those around them. High doses of tramadol can cause seizures. Support groups for the people around them are helpful. You learn how not to enable them, and help you cope.
Tramadol can have horrible side effects if stopped to quickly, landing some in the hospital. I believe the only way to get someone to stop is they need to want to stop, you can't make them. They need to seek a doctors help to get off this med for reasons already mentioned. Do you know how much and for how long they've been taking it?
Hi, Tramadol can be a horrible drug to become dependent to and discontinuing use can be extremely difficult. As the others have said, the person needs to WANT to stop. I used to be addicted and have a friend who still is. The problem for me is that i couldn't see the down side as they made me feel so good. But i couldn't see at the time how the Tramadol affected my personality and how i was living my life (destructively), let alone the damage i was doing to my liver and other organs, especially massively altering my brain chemistry. It is such a slippery slope, and the sooner your friend(?) can stop the better. I just kept increasing my dose to feel the same and got to very dangerous levels. The only way to discontinue use is to taper. If your friend wants to stop, try your best to get him/her to their doctor and explain the situation and ask for a medical taper plan.
If lucky enough to get in to a facility, as Pledge has suggested, that would be the best bet! If your friend isn't ready to quit, try to explain how dangerous this 'habit' is and tell them how much you care and want them to be able to live happily without the 'drugs'.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Aug 2010 • 4 answers
Posted 20 Aug 2010 • 2 answers
Posted 5 Aug 2011 • 4 answers
Posted 22 Dec 2015 • 2 answers
Posted 12 Apr 2016 • 1 answer